Alert archive / Louisiana / Flash Flood Warnings in 2012

Flash Flood Warning 18, NWS New Orleans, LA

April 21, 2012Saint Charles Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at Apr 21, 2012, 11:02 AM CDT for Saint Charles Parish, Louisiana. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 21, 2012, 11:02 AM CDT (16:02 UTC)
Expired
Apr 21, 2012, 1:07 PM CDT
In force
2 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

County Saint Charles Parish, LA

What was reported inside it

TimeReportWhereRemark
Apr 21, 11:25 AM CDTFLASH FLOOD2 E Boutte, LAWATER IN 5 HOMES IN MIMOSA PARK AREA SOUTH OF LULING. WIDESPREAD STREET FLOODING REPORTED ACROSS MUCH OF ST. CHARLES PARISH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 780 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
780 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
697 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

285 
WGUS54 KLIX 211602
FFWLIX
LAC089-211900-
/O.NEW.KLIX.FF.W.0018.120421T1602Z-120421T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1102 AM CDT SAT APR 21 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL ST. CHARLES PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF HAHNVILLE...

* UNTIL 200 PM CDT

* AT 1055 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 
SUBSTANTIAL STREET FLOODING FROM THUNDERSTORMS OVER PORTIONS OF 
LULING...MOSTLY ON THE WEST BANK. THREE AND A HALF INCHES OF RAIN 
WAS MEASURED IN LULING. ADDITIONAL HEAVY RAINFALL WILL LIKELY 
PRODUCE ADDITIONAL AREAS OF FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOUTTE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO ARE POSSIBLE IN THE WARNED 
AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF 
CANALS...HIGHWAYS...STREETS...AND UNDERPASSES. WATER MAY APPROACH 
SOME HOMES. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 2994 9049 3005 9039 3003 9028 2991 9028
      2985 9024 2980 9045

$$

22/TD
2 follow-up statements
038 
WGUS74 KLIX 211712
FFSLIX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1212 PM CDT SAT APR 21 2012

LAC089-211900-
/O.CON.KLIX.FF.W.0018.000000T0000Z-120421T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. CHARLES LA-
1212 PM CDT SAT APR 21 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
CENTRAL ST. CHARLES PARISH...

AT 1205 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING OVER THE WARNED AREA. RAIN HAD TAPERED OFF AND ENDED FOR 
THE TIME BEING ACROSS THE MOST AFFECTED AREAS NEAR LULING AND MIMOSA 
PARK. FLOOD WATER WILL GRADUALLY RECEDE...HOWEVER...SOME ROADS AND 
STREETS WILL EXPERIENCE HIGH WATER THROUGH 200 PM. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
LULING...BOUTTE AND DES ALLEMANDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND. MOTORISTS SHOULD AVOID DRIVING ACROSS 
FLOODED NEIGHBORHOOD STREETS SINCE THE WAKE CREATED BY YOUR VEHICLE 
CAN PUSH WATER INTO HOMES.  

&&

LAT...LON 2992 9048 2995 9040 2996 9031 2991 9028
      2985 9024 2980 9045

$$

22/TD
177 
WGUS74 KLIX 211807
FFSLIX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
107 PM CDT SAT APR 21 2012

LAC089-211813-
/O.CAN.KLIX.FF.W.0018.000000T0000Z-120421T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. CHARLES LA-
107 PM CDT SAT APR 21 2012

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL ST. CHARLES
PARISH...

AT 103 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED THE FLOOD 
WATERS HAD RECEDED...AND THE THREAT OF ADDITIONAL HEAVY RAINFALL HAS 
ENDED. THE FLASH FLOOD WARNING FOR ST. CHARLES PARISH HAS BEEN 
CANCELLED. 

LAT...LON 2992 9048 2995 9040 2996 9031 2991 9028
      2985 9024 2980 9045

$$

22/TD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 21, 8:01 AM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Apr 21, 8:01 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
801 AM CDT SAT APR 21 2012

.UPDATE...
...SOUNDING DISCUSSION...

NO PROBLEMS WITH THE FLIGHT THIS MORNING. OVERALL..A SATURATED
AND UNSTABLE SOUNDING FROM THE SFC TO THE UPPER LEVELS. MOISTURE
HAS SIGNIFICANTLY INCREASED SINCE LAST NIGHTS SOUNDING. THE PW
VALUE IS NOW 1.37 INCHES AND THE LI IS -5.6. THERE IS AN
INVERSION AT THE SFC WITH A TEMPERATURE RANGE OF 6 DEGREES
FAHRENHEIT. WINDS ARE OUT OF THE EAST-SOUTHEAST FROM THE SFC TO 5K
FEET WITH SPEEDS AVERAGING NEAR 5 KNOTS. WINDS BECOME MORE SOUTH-
SOUTHEAST FROM 5K TO 10K FEET WITH SPEEDS NEAR 7 KNOTS. WINDS
MAINTAIN A MODERATE SOUTH-SOUTHWESTERLY FLOW ALOFT.

KL

&&

.PREV DISCUSSION... /ISSUED 733 AM CDT SAT APR 21 2012/

UPDATE...

FORECAST HAS BEEN UPDATED TO CHANGE PRECIPITATION WORDING FROM
UNCERTAINTY TO AREAL COVERAGE. IN ADDITION...PRECIPITATION AMOUNTS
WERE BEEFED UP FOR TODAY. MOST CONVECTION IS REMAINING OFFSHORE.
HOWEVER...SOME RADAR ECHOES MAY BE TRAINING SOUTHWEST OF LAKE
PONTCHARTRAIN AS ECHOES ROTATE CYCLONICALLY. WILL HAVE TO MONITOR
FOR LOCALIZED FLOODING.

PREV DISCUSSION... /ISSUED 351 AM CDT SAT APR 21 2012/

SYNOPSIS...

UPPER LOW APPEARS TO BE CLOSING OFF OVER THE NORTHERN GULF. LEAD
VORT IS SOUTH OF PLAQUEMINES PARISH...WITH AN ASSOCIATED CLUSTER
OF THUNDERSTORMS MOVING EASTWARD. A SECOND...STRONGER...VORT HAS
MOVED OFF THE UPPER TEXAS COAST WITH CONVECTION SOUTHEAST OF LAKE
CHARLES. AT THE SURFACE...THERE IS NOT A WELL DEFINED LOW
CENTER...ALTHOUGH ONE MAY BE TRYING TO DEVELOP SOUTH OF MORGAN
CITY. VERY LITTLE PRECIPITATION IS OCCURRING OVER LAND IN OUR AREA
AT THIS TIME. TEMPERATURES ARE GENERALLY IN THE 60S ACROSS THE
AREA.

SHORT TERM...

AS THE SECOND VORT CENTER CATCHES UP TO THE SURFACE
LOW...SIGNIFICANT CYCLOGENESIS WILL OCCUR OVER THE NORTHERN GULF.
THIS SHOULD KEEP MOST OF THE CONVECTION EITHER OFFSHORE...OR
LIMITED TO THE SOUTHERN LOUISIANA COAST. LIGHTER
PRECIPITATION...WITH A FEW THUNDERSTORMS...WILL BE POSSIBLE OVER
MUCH OF THE AREA...ESPECIALLY THIS MORNING AND EARLY AFTERNOON.
UNLESS SIGNIFICANT CHANGES ARE SEEN IN RADAR RETURNS IN THE NEXT
30 MINUTES OR SO...ANTICIPATE CHANCE POPS OVER MOST OF THE AREA.
PRECIPITATION SHOULD MOVE OUT OF THE AREA THIS EVENING AS THE
SURFACE LOW WILL BE WELL EAST OF THE AREA. AS OUR SYSTEM MOVES
TOWARD THE FLORIDA PENINSULA SUNDAY MORNING...A NORTHERN STREAM
VORT WILL BE CHARGING SOUTHEAST THROUGH THE GREAT LAKES. THESE
SYSTEMS WILL PHASE NEAR THE CAROLINA COAST SUNDAY
NIGHT...DEVELOPING A MAJOR SURFACE LOW THERE. THIS WILL BRING A
REINFORCEMENT OF COOLER AND DRIER AIR TO THE AREA FOR MONDAY.

THE MAIN WEATHER CONCERN OVER THE NEXT 48 HOURS WILL BE THE WIND.
AS LOW DEEPENS A HEALTHY PRESSURE GRADIENT WILL DEVELOP. SUSTAINED
WINDS TO THE SOUTH OF LAKE PONTCHARTRAIN ARE LIKELY TO BE IN
EXCESS OF 20 MPH...WITH GUSTS TO 35 TO 40 MPH OVERNIGHT TONIGHT. A
SECOND PERIOD OF HEIGHTENED WIND SPEEDS WILL OCCUR SUNDAY
AFTERNOON AND EVENING AS THE CAROLINA PHASING GOES ON. WILL HOLD
SOUTHSHORE WIND ADVISORY IN PLACE...ALTHOUGH IT WILL BE
BORDERLINE.

TEMPERATURES WILL BE COOLER THAN NORMAL...ESPECIALLY ON
MONDAY...ABOUT 5 TO 10 DEGREES BELOW NORMAL. 35

LONG TERM...

HIGH PRESSURE WILL TAKE HOLD OVER THE GULF FOR MUCH OF THE
WEEK...ALLOWING FOR A WARMING TREND IN TEMPERATURES. A WEAK FRONT
MAY APPROACH THE AREA FRIDAY...BUT IT WILL HAVE VERY LITTLE
MOISTURE TO WORK WITH. FOR NOW...WILL KEEP FORECAST DRY. BY THE
END OF THE WEEK...TEMPERATURES WILL BE 3-5 DEGREES ABOVE NORMAL. 35

AVIATION...

DRY AIR ALOFT HAS LIMITED CONVECTIVE DEVELOPMENT OVER LAND
AREAS...ALSO INHIBITED BY MOISTURE FLOW IMPEDED BY ONGOING
CONVECTION OVER THE NORTH GULF WATERS. SURFACE COLD FRONT ROUGHLY
FROM KMCB...KBTR...VERMILION COAST WITH A BROAD 1007MB LOW PRESSURE
AREA SOMEWHAT DETACHED FROM THE FRONT OVER THE NORTH GULF. THIS LOW
SHOULD BECOME ABSORBED BY THE FRONTAL ZONE AND UNDERGO STRONG
CYCLOGENESIS AS VIGOROUS VORTICITY MAX CURRENTLY NEAR THE SABINE
RIVER MOVES SOUTH AND SOUTHEAST INTO THE NORTH-CENTRAL GULF TODAY TO
ENHANCE SURFACE LOW INTENSIFICATION. CEILINGS SHOULD LOWER TO MVFR
LEVELS WITH SOME ISENTROPIC LIFT RAINFALL ONSETTING OVER THE
TERMINALS FROM WEST TO EAST THROUGHOUT THE DAY. IMPROVEMENTS TO VFR
ARE EXPECTED AFTER SUNSET AS LOW MOVES EAST OF THE AREA AND A MUCH
DRIER COLUMN ADVANCES INTO THE REGION. 24/RR

MARINE...

WINDS AND SEAS ARE EXPECTED TO INCREASE MARKEDLY AS RAPID
CYCLOGENESIS TAKES PLACE SOMEWHERE NEAR OR JUST EAST OF THE MOUTH OF
THE MISSISSIPPI RIVER DURING THE DAY. WARMER THAN NORMAL WATER TEMPS
WILL BE ABLE TO AUGMENT GUST POTENTIAL AS COOLER AND DRIER AIR MOVES
OVER THE TIDAL LAKES...BAYS AND NEAR SHORE WATERS LATER TODAY. HIGH
END SMALL CRAFT ADVISORY CONDITIONS ARE TO BE EXPECTED WITH FREQUENT
GUSTS IN GALE RANGES. 24/RR

DECISION SUPPORT...
DSS CODE...BLUE
DEPLOYED...ER-METS TO NEW ORLEANS FOR NAVY WEEK.
ACTIVATION...NONE.
ACTIVITIES...SUPPORTING NAVY WEEK
             MONITORING WEATHER HAZARDS FOR TODAY/SUNDAY.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  70  48  75  48 /  30   0   0   0
BTR  70  51  77  51 /  30   0   0   0
ASD  74  53  78  51 /  50  10   0   0
MSY  71  58  77  58 /  50  10   0   0
GPT  75  55  78  52 /  50  20   0   0
PQL  74  53  78  49 /  50  20   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY FROM 7 PM SATURDAY TO 10 AM SUNDAY FOR THE
     FOLLOWING ZONES: LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
     PLAQUEMINES...LOWER ST. BERNARD...LOWER
     TERREBONNE...ORLEANS...ST. CHARLES...ST. JOHN THE
     BAPTIST...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER
     PLAQUEMINES...UPPER ST. BERNARD...AND UPPER TERREBONNE.

GM...GALE WARNING FROM 7 PM SATURDAY TO 10 AM SUNDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM 2 PM SATURDAY TO 7 PM SATURDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

MS...NONE.
GM...GALE WARNING FROM 7 PM SATURDAY TO 10 AM SUNDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM 2 PM SATURDAY TO 7 PM SATURDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

&&
Hazardous weather outlook, Apr 21, 9:18 AM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
918 AM CDT SAT APR 21 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-221430-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
918 AM CDT SAT APR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH
THE MORNING AND EARLY AFTERNOON HOURS...MAINLY ALONG AND SOUTH OF
LAKE PONTCHARTRAIN. EXPECT HEAVY DOWNPOURS...FREQUENT LIGHTNING AND
POSSIBLY SMALL HAIL.

A GALE WARNING IS IN EFFECT FOR ALL MARINE ZONES...INCLUDING LAKE
PONTCHARTRAIN...LAKE MAUREPAS AND LAKE BORGNE TONIGHT. EXPECT
WINDS TO INCREASE THIS EVENING TO 25 TO 30 KNOTS WITH FREQUENT
GUSTS OF 35 TO 40 KNOTS.

A WIND ADVISORY IS IN EFFECT TONIGHT...GENERALLY TO THE SOUTH OF
LAKE PONTCHARTRAIN. SUSTAINED WINDS OF 25 MPH WITH HIGHER GUSTS
UP TO 40 MPH ARE POSSIBLE. GUSTY WINDS WILL IMPACT LAND AREAS
ESPECIALLY NEAR THE TIDAL LAKES...AND ON BRIDGES AND OVERPASSES.
THESE STRONG WINDS MAY ALSO RESULT IN SOME MINOR COASTAL FLOODING
ALONG NORTH FACING SHORE LINES OUTSIDE OF LEVEE PROTECTION. THIS
WILL BE ESPECIALLY TRUE ALONG PORTIONS OF LAKESHORE DRIVE IN
ORLEANS PARISH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE WIND ADVISORY WILL EXPIRE DURING THE MORNING HOURS ON SUNDAY
AS WINDS SLOWLY DIMINISH.

THE GALE WARNING WILL BE IN EFFECT FOR ALL COASTAL WATERS THROUGH
10 AM SUNDAY. SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY
CONTINUE
OVER MUCH OF THE OPEN WATERS THROUGH SUNDAY NIGHT.

FOR THE PERIOD MONDAY THROUGH FRIDAY...NO HAZARDOUS WEATHER IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Apr 21, 9:09 AM CDT, 1 hour 53 minutes before
LAZ061>064-211445-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
909 AM CDT SAT APR 21 2012

...STRONG THUNDERSTORM MOVING WEST AFFECTING UPPER JEFFERSON
PARISH...UPPER PLAQUEMINES PARISH...ORLEANS PARISH...UPPER ST.
BERNARD PARISH...

AT 905 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS NEAR TERRYTOWN AND BELLE
CHASSE...MOVING WEST AT 10 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
TERRYTOWN...TIMBERLANE...GRETNA...HARVEY...MARRERO...WESTWEGO...
HARAHAN...BRIDGE CITY AND AVONDALE

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND PEA TO
DIME SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS
STORM HAS PASSED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 9:31 PM CDTGale WarningLIX30 hr
Apr 21, 3:17 AM CDTSpecial Marine WarningLIX118 min
Apr 21, 5:59 AM CDTSpecial Marine WarningLIX61 min
Apr 21, 6:02 AM CDTSpecial Marine WarningLIX58 min
Apr 21, 6:48 AM CDTSpecial Marine WarningLIX117 min
Apr 21, 7:06 AM CDTSpecial Marine WarningLIX24 min
Apr 21, 7:10 AM CDTSpecial Marine WarningLIX2 hr
Apr 21, 7:18 AM CDTAreal Flood AdvisoryLIXLafourche, Saint Charles117 min
Apr 21, 8:22 AM CDTSpecial Marine WarningLIX23 min
Apr 21, 9:22 AM CDTSpecial Marine WarningLIX38 min
Apr 21, 10:22 AM CDTAreal Flood AdvisoryLIXJefferson, Plaquemines, Saint Bernard, Saint Charles113 min
Apr 21, 3:59 PM CDTSmall Craft AdvisoryLIX50 hr

Nearby

Flash Flood Warnings in Louisiana, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.